MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number SONATA
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
The recipient had meningitis and had a lot of ossification at the time of implantation.A compressed electrode was placed, however, a good insertion could not be achieved leaving 2 channels out of cochlea, although the doctor tried different approaches.The recipient was not using the device much due to facial stimulation.An appointment with the doctor has been scheduled for (b)(6) 2024 to evaluate further proceedings.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: according to the information received, the device was not providing benefit to the recipient because the active electrode was not completely inserted inside the cochlea, as confirmed by diagnostic images.Consequently, the recipient experienced facial nerve stimulation likely caused by extra-cochlear stimulation following the misplacement.No further steps are planned at the moment.
 
Event or Problem Description
The recipient had pneumococcal meningitis prior to being implanted and had a lot of ossification at the time of implantation.A compressed electrode was placed, however, a good insertion could not be achieved leaving 2 channels out of cochlea, even though the doctor tried different approaches.The recipient was not using the device much due to facial stimulation.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19925810
Report Number9710014-2024-00704
Device Sequence Number8234949
Product Code MCM
UDI-Device Identifier09008737049157
UDI-Public(01)09008737049157
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/01/2015
Device Model NumberSONATA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date11/21/2024
Date Device Manufactured02/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexMale